MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL
Model Number 232453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament the combo beath pin ea loaded through a femoral over the top guide and inserted in the knee joint space during the surgery.The surgical tech malleted rear of the combo reamer to try and start it into the femur for drilling.The surgeon didn¿t now mallet on the axis but missed at angles.The surgeon then wanted to drill the combo reamer and asked the surgical tech to flex the leg into the appropriate position.Instead the tech put the leg into the extension, putting stress on the distal 10mm of the combo reamer against between the femur and the end of the top guide.The tech then transitioned leg into appropriate positioning.The surgeon began to drill and the combo reamer was not engaging the femur and not spinning at all.The surgeon backed over the top of the guide out and found that the combo was broken at approximately the 10mm mark from the spaded tip.The entire device was immediately removed.The procedure was completed with another device.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting tpart 803.Epuy synthes has not seen n lnformation which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in t isntribute if the pnfentaal e ent nescrn,ed t thilaree or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If informatiou is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as apprtpr, aefollow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (4l02044), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device lot number (4l02044), and no non-conformances were identified.

Brand Name
COMBO BEATH PIN EA
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9924557
Report Number1221934-2020-01072
Device Sequence Number19680020
Product Code HWE
UDI-Device Identifier10886705024544
UDI-Public10886705024544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number232453
Device Catalogue Number232453
Device Lot Number4L02044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/16/2020
Patient Sequence Number1
Patient Age38 YR